MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / MINI STICK MAX; VESSEL DILATOR FOR PERCUTANEOUS CATETERIZATION

ANGIODYNAMICS ANGIODYNAMICS / MINI STICK MAX; VESSEL DILATOR FOR PERCUTANEOUS CATETERIZATION
Catalog Number H965457521
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The used, fractured dilator has been returned to angiodynamics.As this is a purchased component, it will be forwarded, along with a supplier corrective action request (scar) to intromed, the sheath/dilator manufacturer.A supplemental medwatch will be submitted upon completion of the investigation.(b)(4).
 
Event or Problem Description
As reported, on (b)(6) 2018, a (b)(6) year old female with an extensive vascular history underwent an attempted catheterization using a mini stick max via left femoral access.As the interventionalist attempted to pull out the micropuncture sheath, the proximal portion snapped off leaving the majority of the sheath in situ.The retained sheath could not be visualized (not radiopaque under fluoroscopy.) the patient was taken to the or for a surgical cutdown, placement of a bovine patch and sheath removal.The used device has been returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
The reported packaging lot (5304975) for item number h965457521 had purchased sheath/dilator component item number 10610009 packaged in it.A review of the device history records (dhr) was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The angiodynamics complaint report was reviewed for the mini sticks product family and the failure mode "sheath broke/migrated." no adverse trend was indicated.March-0, april-0 and may-1.In addition, this is the only reported complaint for this failure mode in the past 15 months for the mini sticks product family.As such, this this deemed to be an isolated incident.The introducer assembly is a purchased accessory from supplier medron.A supplier corrective action request (scar) and the returned complaint sample were sent to medron for evaluation, dhr review of supplier lot, root cause determination and corrective action.As per the scar response from medron: "a review of the returned sample under magnification confirmed that the sheath tubing was not snapped or fractured at the hub junction as described in the complaint description, but rather tubing was fractured/tore at the location approximately 1.0 to 1.5 centimeters below the molded hub joint (tubing tensile failure).Additional magnified inspection of the failure location found that the tear appeared to have propagated from a nick or slice in the tubing {consistent with a cut that would be formed with a scalpel} as indicated by the clean, straight cut edges traveling at an angle distally through at least one half of the sheath tube.It also appears that a tensile force was applied that was significant enough to stretch the remaining portion of the wall section of the sheath tubing resulting in the reported tensile failure.An investigation into the cause of the failure revealed the snapped off sheath tubing was initiated by a sharp cut in the tubing, consistent with a scalpel nick, which then propagated into a tear during use.There are no processes or tooling at medron that would result in a cut of that nature.No preventive actions are needed.There was no indication of failure n the dhr review.All workmanship, performance, and dimensional inspections conformed to the products specification." (b)(4).

Brand Name
ANGIODYNAMICS / MINI STICK MAX
Common Device Name
VESSEL DILATOR FOR PERCUTANEOUS CATETERIZATION
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7587655
Report Number1317056-2018-00109
Device Sequence Number1555782
Product Code DRE
UDI-Device IdentifierH965457521
UDI-PublicH965457521
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/28/2021
Device Catalogue NumberH965457521
Device Lot Number5304975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer05/14/2018
Initial Report FDA Received Date06/11/2018
Supplement Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR